Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

August 6, 2022Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 6, 2022, 3:19 PM CDT for Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2022, 3:19 PM CDT (20:19 UTC)
Expired
Aug 6, 2022, 4:00 PM CDT
In force
41 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 101 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2669 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS84 KMOB 062019
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
319 PM CDT Sat Aug 6 2022
 
FLZ203>205-062100-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
319 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northwestern
Okaloosa and northeastern Santa Rosa Counties through 400 PM CDT...

At 319 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northeast of Roeville, or 8 miles
northeast of Milton, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Milton, Bagdad, Point Baker and Roeville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3057 8698 3058 8699 3058 8700 3060 8702
      3060 8703 3057 8700 3057 8703 3070 8707
      3092 8709 3100 8705 3100 8682 3099 8676
      3056 8674
TIME...MOT...LOC 2019Z 109DEG 8KT 3071 8692 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:25 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 6, 1:25 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
125 PM CDT Sat Aug 6 2022

.NEAR TERM /Now Through Sunday/...High pressure centered over the
western Atlantic continues to build into the southeastern CONUS,
with PWATS slowly climb back near 2 inches by late this afternoon
and remaining near 2 inches through Sunday. We will resume a
classic summertime pattern with scattered to locally numerous
showers and thunderstorms this afternoon that will gradually
propagate inland along the seabreeze boundary and various
convective outflow boundaries into the evening hours. Any
lingering convection is then expected to dissipate around mid
evening, followed by dry conditions, with the exception of some
isolated showers and storms to move over the immediate coastal
areas from the Gulf late tonight.

Sunday will likely be a repeat of today but with slightly higher
rain chances, especially east of the Alabama River as scattered
to locally numerous showers and thunderstorms again gradually
propagate inland. like most Summer days, the overall situation is
the same with heavy rainfall and the potential for a few strong
to marginal severe storms. we will need to monitor for the
instances of heavy rainfall given the saturated soils across that
area that could lead to some localized flooding concerns.

With plenty of sunshine this afternoon, high temperatures remain
on track to climb into the low to mid 90s. Similar high temps are
expected for Sunday. At this time, heat indices look to remain
below Heat Advisory criteria, with values generally ranging from
100 to 105 degrees. Lows tonight will be in the low 70s inland,
with mid to upper 70s along the immediate coast. /22

&&

.AVIATION...
18Z issuance...VFR conditions prevail across the region through
Sunday morning. Scattered to locally numerous showers and storms
are expected this afternoon, gradually propagating inland along
the seabreeze boundary into the evening hours. Expect localized
temporary reductions in ceilings and visibility underneath any
heavier showers or storms. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      91  75  91  74 /  50  10  70  20
Pensacola   90  78  91  76 /  50  20  60  30
Destin      89  78  89  78 /  50  20  70  30
Evergreen   94  72  92  71 /  50  20  70  20
Waynesboro  93  72  91  71 /  50  20  60  20
Camden      94  72  91  72 /  50  20  60  20
Crestview   93  72  91  72 /  70  20  80  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

99/99

In the hours before

Special weather statement, Aug 6, 3:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
319 PM CDT Sat Aug 6 2022

FLZ203>205-062100-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
319 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northwestern
Okaloosa and northeastern Santa Rosa Counties through 400 PM CDT...

At 319 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles northeast of Roeville, or 8 miles
northeast of Milton, moving west at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3057 8698 3058 8699 3058 8700 3060 8702
      3060 8703 3057 8700 3057 8703 3070 8707
      3092 8709 3100 8705 3100 8682 3099 8676
      3056 8674
TIME...MOT...LOC 2019Z 109DEG 8KT 3071 8692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:25 PM CDTSpecial Marine WarningMOB65 min
Aug 6, 4:36 PM CDTSpecial Weather StatementMOBEscambia39 min
Aug 6, 5:13 PM CDTSpecial Weather StatementMOBConecuh47 min
Aug 6, 6:12 PM CDTSpecial Marine WarningMOB93 min
Aug 6, 6:19 PM CDTSpecial Weather StatementMOBButler41 min
Aug 6, 6:38 PM CDTSpecial Weather StatementMOBClarke52 min
Aug 6, 5:47 PM CDTSpecial Weather StatementMOBWayne43 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.